Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 96, NWS Memphis, TN

April 16, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 16, 2018, 9:49 PM CDT for Monroe County, Mississippi. It took effect at Apr 16, 2018, 11:20 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 16, 2018, 9:49 PM CDT (02:49 UTC)
In effect from
Apr 16, 2018, 11:20 PM CDT
Expired
Apr 17, 2018, 7:45 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS44 KMEG 170250
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
949 PM CDT Mon Apr 16 2018

The National Weather Service has issued a Flood Warning for the 
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-171245-
/O.NEW.KMEG.FL.W.0096.180417T0420Z-180417T1245Z/
/BGBM6.1.ER.180417T0420Z.180417T0600Z.180417T0645Z.NO/
949 PM CDT Mon Apr 16 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Monday April 16 until Tuesday April 17.
* At 09 PM Monday the stage was...13.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.1 feet on Tuesday April 17.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday April 16 and continue 
  to rise to near 14.1 feet by Tuesday April 17. The river will fall 
  below flood stage by Tuesday April 17.
At 14.0 feet, Flooding of low lying agricltural land is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 16, 9:03 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 16, 9:03 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
903 PM CDT Mon Apr 16 2018

.UPDATE...Evening Update.

&&

.DISCUSSION...
clear and dry across the Midsouth tonight. Winds are less than
5mph with calm conditions expected during the early morning hours.
Temperatures are mostly in the low to middle 40s. Areas near the
Tennessee River may dip into the middle 30s prior to sunrise
resulting in patchy frost. Forecast is in good shape, no
significant changed this evening.

30

&&

.PREV DISCUSSION... /issued 622 PM CDT Mon Apr 16 2018/

Low stratocumulus clouds are decreasing over west TN this
afternoon while an unseasonably brisk westerly wind continues.
Expect the winds to diminish this evening as the strong surface
low to the northeast continues to move away and a broad high
builds in from the west. Decreasing winds, clear skies, and an
existing cold airmass will allow for enough radiational cooling to
develop frost near the TN River and KY border late tonight and
early Tuesday morning. A Frost Advisory is in effect for that
area.

Warmer weather is expected Tuesday as the surface high moves to
the southeast and a warm front develops just north of the forecast
area. This scenario will provide breezy and much warmer
southwesterly winds.

A cold front will move through Wednesday and provide only a small
chance of showers in parts of northeast MS. A slight temperature
drop is expected behind the front Thursday before rising to near
normal by Saturday.

A deep upper low and associated surface low will track across the
lower MS valley this weekend. Rain chances will be likely from
mainly Saturday night into Sunday with lower chances of lingering
rain into Monday. Some instability will be available for
thunderstorms over portions of east AR and north MS Sunday and
Sunday night. Confidence is too low to access any severe potential
at this time.

SWC

&&

.AVIATION...
00Z TAF cycle

VFR conditions will persist for the entire forecast period. Winds
will be from the west at 5 to 10 knots before becoming light and
variable overnight. Winds will be become more southwesterly on
Tuesday at around 10 knots with some higher gusts in the
afternoon.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...Frost Advisory from 1 AM to 8 AM CDT Tuesday for Benton TN-
     Carroll-Decatur-Gibson-Hardin-Henderson-Henry-Lake-Obion-
     Weakley.

&&
Hazardous weather outlook, Apr 16, 3:22 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
322 PM CDT Mon Apr 16 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-172230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
322 PM CDT Mon Apr 16 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Areas of frost are likely near the Tennessee River and Kentucky
border late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Areas of frost are likely near the Tennessee River and Kentucky
border early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SWC

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.